MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-DRILLING SCREW DIAM. 4X16MM (1X)

MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-DRILLING SCREW DIAM. 4X16MM (1X)
Model Number 03.70.144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 07.Aug.2020: lot 1520489: (b)(4) items manufactured and released on 3-mar-2016.Expiration date: 2021-02-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.Clinical evaluation performed by clinical affairs director: few weeks after cervical stabilization, one of the screws holding the plate has backed off and needs revision.These screws are equipped with a system that, when correctly operated, prevents them from withdrawing from the plate.We could not determine from the radiographs if all steps were carried out correctly and of course the devices are not available for technical inspection at the time being.Also, the instruments were not returned for inspection to check if a malfunction may have occurred, so we cannot determine a potential cause for this adverse event.Additional item involved in the event, batch review performed by medacta regulatory affairs department on 07.Aug.2020: cervical plate 03.70.394 fixed self-tapping screw diam.4.5x16mm (1x) (k140361) lot.1520541.Lot 1520541: (b)(4) items manufactured and released on 9-jun-2016.Expiration date: 2021-05-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.
 
Event or Problem Description
Revision surgery performed after 3 months from the primary surgery due to one inferior screw within the 3 level plate construct is sitting proud of the plate (unscrewed) and requires removal/revision.No issues were noted during the surgery and the screws were torqued off according to the surgical technique.Revision surgery was successful, the surgeon revised the screw.We don't know the correct lot number of the revised screw, it will be provided after receiving.
 
Additional Manufacturer Narrative
Visual inspection: based on the available information, it was supposed that the screw was properly seated in the plate before performing the final tightening, and that it did not protrude out from the plate.By looking the x-ray it is well visible that the screw migrated from the plate, while the small locking screw still seems in the proper position, that is fully seated in the bone screw.During the visual inspecion on retrived implants was observed and confirmed that the small looking screw was fully seated and fixed in the bone screw, generating the expansion of the head.However, it is not clear why the bone screw protruded out from the plate.It might be happen that during the final tightening of small locking screw the bone screw was partially seated in the plate, and not fully introduced as explained in the surgical technique.In that position the risk of screw migration increase notably.

Brand Name
CERVICAL PLATE FIXED SELF-DRILLING SCREW DIAM. 4X16MM (1X)
Common Device Name
FIXED SELF-DRILLING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10482360
Report Number3005180920-2020-00532
Device Sequence Number4092676
Product Code KWQ
UDI-Device Identifier07630030840838
UDI-Public07630030840838
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Model Number03.70.144
Device Catalogue Number03.70.144
Device Lot Number1520489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR